Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Precautions during Gilbert's syndrome - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2009
Answered : 592 Questions
User :   Hi there,I have been suffering from yellow coloured eyes from last 2 years. Also, I am always feeling tired, even though i sleep for a minimum of 8 hours everyday.
My diet is also good & I do regular exercise.
I have carried out Liver function tests and my bilirubin levels were slightly above the prescribed range.
Doctor :   Hello.
Doctor :   Let me read your query.
Doctor :   Give me your age, height and weight.
User :   i am 27, 5'8" & 60 Kg
Doctor :   Ok.
Doctor :   Since when are you having these symptoms?
User :   last 2 years
Doctor :   Ok.
Doctor :   Is the yellow color present only in the eye?
User :   yes
Doctor :   Ok.
Doctor :   Can you tell me about the liver functions test in detail?
User :   the indirect bilirubin & SGOT & SGPT were within range
Doctor :   Ok.
User :   bu the direct bilirubin was slightly higher
Doctor :   Ok.
User :   i have done the tests multiple times, & doctors suggested it was ok
User :   they referred to the gilberts syndrome
Doctor :   direct bilirubin value? and total value?
User :   actually i am not having the report with me right now
Doctor :   Ok.
Doctor :   If the total and the indirect are high is indicates congenital or obstructive jaundice.
User :   what does it mean?
Doctor :   These are the types of jaundice.
Doctor :   If doctor have confirmed it has XXXXXXXX syndrome,
Doctor :   It is usually a harmless syndrome,
Doctor :   Usually doesn't require medical treatment.
Doctor :   You have to just follow a the required diet for it.
Doctor :   Which includes eating fresh fruits and vegetables.
Doctor :   drink at lest 8 to 10 glass of water.
Doctor :   Avoid alcohol totally.
User :   i regularly go the gym, and follow a good diet pattern which includes oatmeals, milk, eggs, bananas, 3 to 4 liters of water everyday apart from the lunch & dinner
Doctor :   Ok.
Doctor :   Do you smoke or consume alcohol?
User :   no
Doctor :   Good.
Doctor :   Avoid margarines and similar type spreads manufactured from hydrogenated damaged fats.
Doctor :   Avoid deep fried and fatty foods
Doctor :   Avoid artificial sweeteners.
Doctor :   Did you follow what i have said?
User :   yup i am writing it down
Doctor :   Ok.
User :   the problem is even after following strict diet, the condition has not improved.
Doctor :   You should also avoid liver toxic drugs.
User :   almost everyone notices my yellow eyes and i feel tired all the time
Doctor :   Ok.
Doctor :   Do you take any steroids for any reasons?
User :   no
Doctor :   Ok.
User :   i was thinking of taking the whey protein supplement but decided against it
Doctor :   OK.
Doctor :   If the diet is not controlling it then, you can talk to your doctor about medication for it( like Phenobarbitone).
User :   ok
Doctor :   Is there any thing else i can help you with?
User :   can you suggest anything more?
Doctor :   About what?
User :   about how to improve my situation!
Doctor :   Only way for this condition is diet and possibly some medication.
Doctor :   It has an excellent prognosis.
User :   prognosis?
Doctor :   Increased bilirubin is not of any worry.
Doctor :   Prognosis mean how a disease progress in the man.
User :   ok
Doctor :   You should not starve your self.
Doctor :   Has staving causes increased symptoms.
User :   yes
Doctor :   Is there any thing else?
User :   no thank you very much for your time!
Doctor :   Please fill the feedback form say done when done
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor